Alert archive / New York / Small Craft Advisories in 2021
Small Craft Advisory 56, NWS New York, NY
NWS New York, NY issued this small craft advisory at May 27, 2021, 4:18 PM EDT. It took effect at May 28, 2021, 6:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2021, 4:18 PM EDT (20:18 UTC)
- In effect from
- May 28, 2021, 6:00 AM EDT
- Expired
- May 29, 2021, 12:07 AM EDT
- In force
- 18 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
170 WHUS71 KOKX 272018 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 418 PM EDT Thu May 27 2021 ANZ350-353-355-280930- /O.NEW.KOKX.SC.Y.0056.210528T1000Z-210528T2200Z/ /O.NEW.KOKX.GL.A.0012.210528T2200Z-210529T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 418 PM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, east winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. For the Gale Watch, northeast winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 feet possible. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...For the Small Craft Advisory, from 6 AM to 6 PM EDT Friday. For the Gale Watch, from Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ335-338-280930- /O.NEW.KOKX.SC.Y.0056.210528T2200Z-210529T1000Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 418 PM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 6 AM EDT SATURDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 4 feet expected. * WHERE...Long Island Sound west of Port Jefferson and New Haven, and New York Harbor. * WHEN...From 6 PM Friday to 6 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ331-332-340-345-280930- /O.NEW.KOKX.GL.A.0012.210528T2200Z-210529T1600Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 418 PM EDT Thu May 27 2021 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet possible on Eastern Long Island Sound. * WHERE...Long Island Sound east of Port Jefferson and New Haven, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
4 follow-up statements
353 WHUS71 KOKX 280738 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 338 AM EDT Fri May 28 2021 ANZ350-353-355-282100- /O.CON.KOKX.SC.Y.0056.210528T1000Z-210528T2200Z/ /O.UPG.KOKX.GL.A.0012.210528T2200Z-210529T2200Z/ /O.NEW.KOKX.GL.W.0018.210528T2200Z-210529T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 338 AM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT SATURDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet expected. For the Small Craft Advisory, east winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...For the Gale Warning, from 6 PM this evening to 6 PM EDT Saturday. For the Small Craft Advisory, until 6 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-340-345-282100- /O.UPG.KOKX.GL.A.0012.210528T2200Z-210529T1600Z/ /O.NEW.KOKX.GL.W.0018.210528T2200Z-210529T1600Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 338 AM EDT Fri May 28 2021 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT SATURDAY... * WHAT...East winds 15 to 25 kt with gusts up to 40 kt and seas 3 to 5 feet expected for the eastern sound. * WHERE...Long Island Sound east of Port Jefferson and New Haven, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 6 PM this evening to noon EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ335-338-282100- /O.CON.KOKX.SC.Y.0056.210528T2200Z-210529T1000Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 338 AM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Long Island Sound west of Port Jefferson and New Haven, and New York Harbor. * WHEN...From 6 PM this evening to 6 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
130 WHUS71 KOKX 281356 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 956 AM EDT Fri May 28 2021 ANZ350-353-355-290300- /O.CON.KOKX.SC.Y.0056.000000T0000Z-210528T2200Z/ /O.CON.KOKX.GL.W.0018.210528T2200Z-210529T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 956 AM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT SATURDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet expected. For the Small Craft Advisory, east winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...For the Gale Warning, from 6 PM this evening to 6 PM EDT Saturday. For the Small Craft Advisory, until 6 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-340-345-290300- /O.CON.KOKX.GL.W.0018.210528T2200Z-210529T1600Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 956 AM EDT Fri May 28 2021 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT SATURDAY... * WHAT...East winds 15 to 25 kt with gusts up to 40 kt and seas 3 to 5 feet expected. * WHERE...Long Island Sound east of Port Jefferson and New Haven, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 6 PM this evening to noon EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ335-338-290300- /O.CON.KOKX.SC.Y.0056.210528T2200Z-210529T1000Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 956 AM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Long Island Sound west of Port Jefferson and New Haven, and New York Harbor. * WHEN...From 6 PM this evening to 6 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
034 WHUS71 KOKX 281942 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 342 PM EDT Fri May 28 2021 ANZ335-338-290545- /O.CON.KOKX.SC.Y.0056.210528T2200Z-210529T1000Z/ /O.EXB.KOKX.GL.W.0018.210529T1000Z-210529T1600Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 342 PM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO NOON EDT SATURDAY... * WHAT...For the Gale Warning, northeast winds 20 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet expected. For the Small Craft Advisory, east winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Long Island Sound west of Port Jefferson and New Haven, and New York Harbor. * WHEN...For the Gale Warning, from 6 AM to noon EDT Saturday. For the Small Craft Advisory, until 6 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-355-290545- /O.CON.KOKX.SC.Y.0056.000000T0000Z-210528T2200Z/ /O.CON.KOKX.GL.W.0018.210528T2200Z-210529T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 342 PM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet expected. For the Small Craft Advisory, east winds around 20 kt with gusts up to 25 kt and seas 4 to 5 feet. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...For the Gale Warning, until 6 PM EDT Saturday. For the Small Craft Advisory, until 6 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-340-345-290545- /O.CON.KOKX.GL.W.0018.210528T2200Z-210529T1600Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 342 PM EDT Fri May 28 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 6 feet expected. * WHERE...Long Island Sound east of Port Jefferson and New Haven, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until noon EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
155 WHUS71 KOKX 290407 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1207 AM EDT Sat May 29 2021 ANZ335-338-291600- /O.CAN.KOKX.SC.Y.0056.000000T0000Z-210529T1000Z/ /O.EXT.KOKX.GL.W.0018.210529T0407Z-210529T1600Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 1207 AM EDT Sat May 29 2021 ...GALE WARNING NOW IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Northeast winds 25 to 30 kt with gusts up to 35 kt. Seas 4 to 6 feet on the western Sound. * WHERE...Western Long Island Sound and New York Harbor. * WHEN...Until noon EDT today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-340-345-291600- /O.CON.KOKX.GL.W.0018.000000T0000Z-210529T1600Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 1207 AM EDT Sat May 29 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 40 kt. Seas 4 to 6 feet on the eastern Sound. * WHERE...Eastern Long Island and the bays of Long Island. * WHEN...Until noon EDT today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-355-291715- /O.CON.KOKX.GL.W.0018.000000T0000Z-210529T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1207 AM EDT Sat May 29 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 10 feet. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at May 27, 4:14 PM EDT, 4 minutes earlier.
Area forecast discussion, May 27, 4:14 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service New York NY
414 PM EDT Thu May 27 2021
.SYNOPSIS...
High pressure will give way to an approaching low pressure
Friday that will pass slowly southeast of Long Island Friday
night into Saturday. Another low pressure will track near the
coast Sunday into Monday, followed by high pressure briefly
returning Tuesday. The next frontal system approaches middle to
late week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
High pressure centered north of Great Lakes will eventually
give way to approaching lows from the south and west. The lows
will be moving into the Ohio Valley and mid-Atlantic region.
Winds will become more north to northeast and clouds will increase
from NW to SE late. Still expect some radiational cooling to
have a range of lows from upper 40s to near 50 across interior
and Pine Barrens of Long Island to mid and upper 50s within NYC.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
Mid levels show an approaching positively tilted trough
approaching the region Friday through Saturday, eventually
closing off and becoming cutoff low Saturday night.
At the surface, a series of lows approach the region Friday,
slowly passing southeast of Long Island Friday night through
Saturday night. NE flow will increase and become gusty.
Rain will be become probable on Friday and likely by the
afternoon, further increasing Friday night and lasting through
much of Saturday and very well Saturday night. The most dynamic
forcing and deep moisture appear in the model guidance late
Friday through early Saturday. That time period will feature
steady moderate rainfall that could be heavy at times especially
Friday night.
An anomalously cool airmass will be taking shape across the
region with the continuous NE flow and periodic rain. Highs on
Friday are in the low to mid 60s as the first half of the day is
expected to remain dry and easterly winds will be relatively
lighter.
Temperatures will not change too much Friday night through
Saturday night. Mid 40s to near 50 are the forecast lows Friday
night with mainly lower 50s for highs Saturday. Mid 40s to near
50 are the forecast lows for Saturday night.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Unsettled weather will continue Sunday into Monday as broad
longwave trough slowly moves across the Middle Atlantic. A
frontal boundary will remain nearly stationary along the coast
with a wave of low pressure moving along it Sunday into Monday.
The model guidance differs in how far west the boundary/low
pressure will end up, which greatly impacts coverage of rain
across the region. There has been somewhat of a trend over the
last several model cycles for the trough to become more
amplified and possible go negatively tilted as it lifts across
the Middle Atlantic and northeast Sunday night into Monday. This
may allow the low and boundary to end up close enough to bring
another round of rain later Sunday into Sunday night. Some
questions still remain if the low will hang around, similar to
the ECMWF solution, on Monday. Confidence is increasing for the
eastern portion of the area to see the greatest coverage of
rain, so have increased PoPs to low likely Sunday afternoon and
Sunday night for now. While western portions of the area may see
less coverage of rain, there could still be light rain at times
due to an abundance of low level moisture and overrunning. PoPs
may need to be trended upward more if model trends continue in
subsequent runs.
The system should begin to move away from the region on Monday
morning or afternoon. Some clearing is possible in the
afternoon, but if the system is slower to deeper, the day could
be up mostly cloudy with potential for light rain hanging around
out east.
Thereafter, have followed the NBM fairly closely with
adjustments down on PoPs for Tuesday through the middle of the
week. While a fast moving shortwave lifts across New England
Tuesday into Tuesday night, dry conditions are expected with
high pressure in control. Western Atlantic ridging then will
likely amplify for the middle of the week, which could slow down
the progression of the next frontal system Wednesday or next
Thursday.
Temperatures will be well below normal Sunday. Have actually
lowered highs a few degrees across the board from previous
forecast. Highs on Sunday may struggle to rise above 60 degrees.
Some moderation is possible on Monday as long as the system
departs with highs in the middle and upper 60s. Highs Tuesday
into the middle of the week should trend warmer with near to
slightly above normal temperatures forecast.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
High pressure shifts east tonight as a low pressure system
nears the area from the west.
VFR. Winds will be NW late this afternoon at 10-15kt with gusts
18- 23kt but diminishing after 22Z. Winds veer to the N this
evening then becoming NE after midnight tonight.
Easterly winds 13-17kts develop in the morning ahead of an
approaching low pressure system. MVFR conditions probable by the
early afternoon as showers become increasingly likely into the
day.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
End time for gusts is uncertain but likely after 22Z. Start
time for showers may require amendments after 16Z Friday. .
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday...VFR becoming MVFR to IFR late day/evening with rain
developing. Winds E-SE increasing to 15G20kt in the afternoon,
mainly along the coast.
.Friday Night...MVFR/IFR in RA. NE wind 15-20G25-30kt along the
coast. Chance of LLWS.
.Saturday-Sunday...MVFR or lower possible with showers. NE to E
gusts 20-25kt along coast.
.Monday...Mainly VFR, but chance of MVFR or lower possible with
showers east of the NYC metro terminals.
.Tuesday...VFR. S winds 10-15kts
Detailed information, including hourly TAF wind component
forecasts, can be found at: http:/www.weather.gov/zny/n90
&&
.MARINE...
Tonight will feature high pressure weakening across the local
waters, and conditions are expected to remain below SCA
criteria. For Friday, in advance of approaching low pressure
there will be an increasing east flow which will become gusty
late morning into the afternoon. Gusts to 25 kt are expected
across the ocean. Ocean seas reach 5 ft late in the day.
Then for Friday night, gale conditions are probable across most
waters except for Western Long Island Sound and NY Harbor,
where SCA wind gusts will be likely. The gales are forecast to
extend into Saturday morning and for the ocean, all of Saturday.
Gusts in SCA range continue Saturday night.
Ocean seas likely stay above 5 ft Friday night through Saturday
night.
SCA conditions are likely Sunday and Monday due to a persistent
ENE- NE flow. Gusts look to meet advisory criteria over the
ocean, the eastern Sound and eastern bays as well on Sunday. 25
kt gusts could linger on the ocean Sunday night. Ocean seas will
also remain elevated above 5 ft Sunday into Sunday night and
could be around 5 ft on Monday due to lingering swell.
Conditions should then subside below Advisory levels later
Monday into Tuesday.
&&
.HYDROLOGY...
Potential for 1.3 to 2 inches of rainfall Friday afternoon
through Saturday night. Locally higher amount possible. Heavy
rain possible Friday night with minor flooding possible.
Additional rainfall is likely Sunday and possibly early Monday.
However, impacts should be minimal due to an overall light intensity
of the rain.
&&
.TIDES/COASTAL FLOODING...
Widespread minor coastal flooding is likely with Friday night's
high tide. This is due to increasing E-NE flow and only about
3/4 to 1 1/2 ft surge needed to reach minor benchmarks. A
coastal flood advisory has been issued for the south shore back
bays, lower NY Harbor, and Western Long Island Sound. Locally
moderate flooding cannot be ruled out, specifically across the
most vulnerable locations along the south shore Back Bays.
Impacts should be minimal with just isolated minor flooding
possible across the upper NY Harbor and a coastal flood
statement has been issued here. A coastal flood statement has
also been issued for southwest Suffolk for mainly along the
western portion of the Great South Bay where isolated minor
coastal flooding is possible.
Astronomical tides are lower with the morning high tide on
Saturday and no impacts are anticipated with this cycle. The
next concern is with Saturday night's high tide cycle.
Additional minor flooding is possible, specifically across the
south shore back bays and Western Long Island Sound along the SW
CT shoreline.
Easterly swells will likely result in a sweep of 3 to 6 ft surf
Friday Night into Saturday, causing some beach erosion issues.
At this point, dune impacts should be limited to localized and
minor.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Coastal Flood Advisory from midnight Friday night to 4 AM EDT
Saturday for CTZ009-010.
NY...Coastal Flood Advisory from 9 PM Friday to 1 AM EDT Saturday
for NYZ074-075-178-179.
Coastal Flood Advisory from midnight Friday night to 4 AM EDT
Saturday for NYZ071-073-078-176-177.
NJ...Coastal Flood Advisory from 9 PM Friday to 1 AM EDT Saturday
for NJZ006-106-108.
MARINE...Gale Watch from Friday evening through Saturday morning for
ANZ331-332-340-345.
Small Craft Advisory from 6 PM Friday to 6 AM EDT Saturday for
ANZ335-338.
Gale Watch from Friday evening through Saturday afternoon for
ANZ350-353-355.
Small Craft Advisory from 6 AM to 6 PM EDT Friday for ANZ350-
353-355.
&&
SYNOPSIS...JM/DS
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...DS
AVIATION...DJ
MARINE...JM/DS
HYDROLOGY...JM/DS
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 27, 3:31 AM EDT, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service New York NY 331 AM EDT Thu May 27 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-280745- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk- Northern Queens-Northern Nassau- 331 AM EDT Thu May 27 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-080-081-178-179-280745- Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens- Southern Nassau- 331 AM EDT Thu May 27 2021 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is the potential for a high risk of rip currents this weekend at the area ocean beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-280745- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 331 AM EDT Thu May 27 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-353-355-280745- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 331 AM EDT Thu May 27 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gales will be possible on the area ocean waters Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:03 PM EDT | Special Marine Warning | OKX | 33 min | |
| May 26, 10:27 PM EDT | Special Marine Warning | OKX | 48 min | |
| May 27, 1:25 PM EDT | Coastal Flood Statement | OKX | New York, Suffolk | 38 hr |
| May 27, 1:25 PM EDT | Coastal Flood Advisory | OKX | Bronx, Kings, Nassau, Queens, Richmond, Suffolk and 1 more | 62 hr |
| May 27, 4:18 PM EDT | Gale Watch | OKX | 11 hr | |
| May 27, 4:28 PM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 3 days |
| May 26, 8:14 PM EDT | Special Weather Statement | OKX | 46 min | |
| May 26, 9:14 PM EDT | Special Weather Statement | OKX | 46 min |
Nearby
Small Craft Advisories in New York, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.